MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. 3.0X130MM FIBULA NAIL, RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3.0X130MM FIBULA NAIL, RIGHT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported, that during an ankle fracture repair procedure, during insertion of the ar-8972r-30-130 the proximal talons opened prior to deployment with the driver.The surgeon tried to tap with the impactor however, still a lot of resistance.The surgeon removed the ar-8972r-30-130, used the white handled driver to disengaged the talons, until they were flush with the shaft.The surgeon inserted the same ar-8972-30-130 and the same problem occurred.The ar-8972r-30-130 was logged and the talons broke off.The surgeon removed the ar-8972-30-130 unable to retrieve the broken talon.The surgeon used the same insertion site and completed the case using a different ar-8972r-30-130.

Brand Name
3.0X130MM FIBULA NAIL, RIGHT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11186228
Report Number1220246-2021-02476
Device Sequence Number729617
Product Code HSB
UDI-Device Identifier00888867295216
UDI-Public00888867295216
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number3.0X130MM FIBULA NAIL, RIGHT
Device Catalogue NumberAR-8973R-30-130
Device Lot Number11473940
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2020
Initial Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;